Ask a doctor

What to Do About Redness at Botox Injection Site?

redness in site of injection of botox

Doctor Answers (8)

Redness at Botulinum Toxin (Dysport or Botox) injection site

+1

I would report this to the injecting physician to rule out possible infection. An allergic reaction is possible but highly unlikely.

Web reference: http://www.bodysculptor.com/skin-procedures-chicago/injectables/

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Usually any redness is from the needle

+1

Usually any redness is from the needle and gets better soon after the injection is complete.

New York Oculoplastic Surgeon
4.5 out of 5 stars 15 reviews

Redness at Injections after Botox?

+1

What do to about redness at Botox injection sites depends on how long ago your treatment was.  If it was an hour ago or even yesterday, I would not worry yet.  If it is several days or a week and getting red, inflamed or tender then it's possible that you have something more serious going on.  Call your physician and set up an appointment to review if it's the latter.

Web reference: http://www.celibre.com/the-art-of-facial-shaping.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Redness from Botox needle injection

+1

It is very common, and expected, to have a very tiny red bump for several hours to even a day after the botox injection, but if it persists thereafter, it probably is a small bruise that will go away in two weeks. Infections are extraordinarily rare after botox injections, and should they occur, they would not be present immediately after the injection but there would probably be a delay of a few days before its onset. If there is pain, especially without touching the area, and redness then infection may be present and you should call your doctor. Bruises are red or purple and some will hurt when touched.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Redness at Botox injection site

+1

If still red after 24 hours than must consider a contaminated needle or a break in sterile technique. Seek antibiotic Rx from injecting doctor.

From MIAMI Dr. B

Miami Plastic Surgeon
4.5 out of 5 stars 56 reviews

It very much depends on how long it has been since you have your BOTOX treatment.

+1

If you are referring to the redness right after treatment, this is pretty normal and fades within hours.  If you are talking about redness days after a BOTOX treatment, it could represent a cellulitis.  This is fortunately rare but warrants a call to your doctor.  If you do have a cellulitis, in addition to redness you will also have pain. and warmth.  Treatment is usually warm compresses and antibiotics.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Redness at Botox injection site suggests possible infection.

+1

Hi.

This would be extremely rare, but either a contaminated needle or contaminated saline could produce cellulitis, or redness after Botox.  Try warm compresses and see your doctor.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Redness at the Botox injection site

+1

Redness at the injection site of Botox is not common. Typically, you might get a small amount of "purpura" or bruise from the injection itself. This is usually pinpoint in size. It resolves in a few days. If you have actual redness not bruise and it persists more than a day or two, I would suggest you show this to your dermatologist.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.